MAUDE Adverse Event Report: BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT

BLUE BELT TECHNOLOGIES REAL INTELLIGENCE ROBOTIC DRILL TRACKER; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number ROB10014
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/10/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, during a cori procedure, they used both the side and the end of the bur in speed control to refine the surface of the bone.There was a discrepancy visible on the order of 1 to 2 mm between the bone surface refined with the side of the bur relative to the registered position of the tip of the bur.(when he placed the tip of the bur on the bone surface where he'd just refined, the tip hovered over the refined surface by 1-2mm.The pointer probe was used to check the surface, and the pointer probe tip agreed with the handpiece tip location.The doctor used a saw to cut most of the medial side of the joint, and did not seem to finish the lateral side.The plate probe was used to verify the cut, which registered a 2 degree varus cut relative to plan, which would be consistent with the final coloring of the surface.This also tends to agree with the final registered leg alignment, which was 6 degrees, as opposed to a planned 3 degrees of varus.The doctor stated that the 6 degree reported alignment "looks like 3 degrees").It was difficult to know how much of the "red" on the medial condyle was a contributor to the varus cut error, or if it was simply a "virtual overcut".The robotic drill/handpiece, tacker and long attachment used in this case could also be bent or loose, which could have contributed to the event.The troubleshooting of the shaving discrepancy added 5 to 10 minutes of delay.No other complications were reported.
 
Additional Manufacturer Narrative
H3, h6: the real intelligence robotic drill tracker rob10014 lot 19lumc002 used in treatment was returned for evaluation.A relationship between the reported event and the device was not established.Nothing was identified visually that contributed to the reported problem.A functional evaluation was performed.The reported problem was not confirmed.The drill array was attached to a drill and a mock case completed with no issues.A review of manufacturing records indicate the device met all specifications upon release into distribution.A complaint history review for similar reported/confirmed complaints concluded this was an isolated event.Although the reported problem was not confirmed, no reasonable contributing factors could be identified based on the received complaint information and investigation results.A historical escalation event review was completed.A review of prior escalation actions found no actions applicable to the scope of the reported complaint.Care and caution should be exercised during the surgical site setup and tear down to protect the device from an unforeseen force, such as falling onto a hard surface or damage.Refer to the real intelligence cori for knee arthroplasty for proper handling.This failure mode and associated risk have been anticipated within the risk file and the documented risk level is still adequate.Per complaint details, ¿there was a discrepancy visible on the order of 1 to 2 mm between the bone surface refined with the side of the bur relative to the registered position of the tip of the bur¿.Reportedly, a final mal-alignment ¿was 6 degrees, as opposed to a planned 3 degrees of varus¿; however, ¿the doctor stated that the 6 degree reported alignment "looks like 3 degrees".Per correspondence, the requested op notes and imaging would not be accessible for inclusion in the medical investigation.Based on the information provided the impact beyond the reported ¿varus cut error¿ and a 5-10 minute surgical delay could not be definitively determined; although, it was communicated that there was no additional interventions required and surgeon was ultimately satisfied with the surgical outcome.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.Although no further containment or corrective action is recommended or required at this time, all complaints are monitored and trended through post market surveillance activities.

Brand Name
REAL INTELLIGENCE ROBOTIC DRILL TRACKER
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer (Section G)
BLUE BELT TECHNOLOGIES
2905 northwest blvd ste 40
plymouth MN 55441
Manufacturer Contact
richard confer
2828 liberty ave
suite 100
pittsburgh, PA 15222
7634524980
MDR Report Key10652771
Report Number3010266064-2020-01824
Device Sequence Number17214453
Product Code OLO
UDI-Device Identifier00885556757338
UDI-Public00885556757338
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K191223
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberROB10014
Device Catalogue NumberROB10014
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2020
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/10/2020
Supplement Date Received by Manufacturer09/10/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date03/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown